# SDR CA080902002

- Difficulty date: August 27, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Mtsbsi MU2B60
- Aircraft time: 18,482 hours
- Engine: Garrtt TPE33110
- Propeller: Hartzl HCB4TN5
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 4076
- Condition: Thermal Runaway
- Stage of operation: IN
- How discovered: O
- Nature of condition: M
- Precautionary procedure: H

## Discrepancy

(CAN) DURING DAILY INSP OF ACFT, GPU USED. ACFT KEY TURNED (ON) TO CHARGE BATTERIES. APPROX. 2.5 HRS LATER, VENTING OF BATTERY NOTICED FROM ACFT. SMELL OF BURNING PLASTIC. GPU DISCONNECTED, KEY (OFF).  ACFT MOVED OUTSIDE. AIRPORT FIRE DEPT. REMOVED NR 1 BATTERY AND ALLOWED TO COOL. THERMAL RUNAWAY ALONG WITH GPU PRODUCING 30 VOLTS NOT 28.8 V.
